Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Viral load.....off drugs after 3 months.
Dec 13, 2003

Hi Docter Wohl, this is kevin, hope you remember my e mails ref drug holidays, diagnosed serconverting in may, started on Kaletra/triziver, VL 500,000, CD4 419, 3 months later CD4 590, VL <75, started Viramune , Epivir , Viread, after 4 weeks, liver not tolerating , levels of 585 in liver, Immediatley taken off all drugs, doctor wanted to switch the Viramune out for Sustiva, you advised a VL test to see if I could stay off drugs was appropriate , my VL came back at 775 after 4 weeks off drugs, mow my docter has advised that i can stay off drugs but be monitered closley, QUESTION, is it wise of me to stay off drugs, and using what criteria should I begin my new regimen of Sustiva, viread and epivir. i really do appreciate your help, I am worried because the doctor insisted my VL result would come back bad and I would have to restart drugs immediatley, I also wish you a fabulous Xmas and a happy new year, Thankyou, Kevin

Response from Dr. Wohl

Hi Kevin,

I am glad your viral load returned at a low level. If it stays there and if your CD4 remains robust (around 500 or so), I would probably continue to advise you to stay off therapy. If there are SUSTAINED changes in these parameters, then restart would be an option. Good luck - DW


Previous
hiv transmission when viral load is undetectable
Next
viramune+viread+epivir

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement